Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 256, NWS Little Rock, AR

July 20, 2012Dallas County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jul 20, 2012, 4:42 PM CDT for Dallas County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 20, 2012, 4:42 PM CDT (21:42 UTC)
Expired
Jul 20, 2012, 5:15 PM CDT
In force
33 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

County Dallas County, AR

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2066 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2066 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1181 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:40 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jul 20, 2:40 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
240 PM CDT FRI JUL 20 2012

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
IF YOU WANT A BREAK FROM HIGH HEAT INDEX VALUES...YOU/RE IN LUCK.
HOWEVER...IF YOU WANT A BREAK FROM NEAR TRIPLE-DIGIT TEMPERATURES...
WELL...YOU/RE OUT OF LUCK.

SURFACE DATA SHOWING A STALLED FRONTAL BOUNDARY OVER SOUTHERN
ARKANSAS. DRY AIR BEHIND THE FRONT HAS ALLOWED THINGS TO MIX OUT
QUITE A BIT...RESULTING IN TEMPERATURES FROM 105 TO NEAR 110 IN
MUCH OF WESTERN AND CENTRAL ARKANSAS.

ISOLATED SHOWERS/STORMS WILL CONTINUE TO BE POSSIBLE THIS
AFTERNOON AND TONIGHT...PRIMARILY NEAR AND TO THE SOUTH OF THE
AFOREMENTIONED FRONTAL BOUNDARY. AS IS THE CASE ON THESE TYPES OF
DAYS...ANY STORMS THAT DEVELOP COULD BRIEFLY BECOME STRONG TO
SEVERE...HOWEVER COVERAGE SHOULD REMAIN ISOLATED.

FRONT WILL WASH OUT OVER SOUTHERN ARKANSAS. HOWEVER...THERE WILL
BE A CONTINUED SLIGHT CHANCE OF DIURNALLY-DRIVEN CONVECTION NEAR
THE REMNANTS IN THE NEXT FEW DAYS...AS WEAK DISTURBANCES MOVE
THROUGH THE REGION ON THE PERIPHERY OF THE UPPER RIDGE CENTERED
OVER THE PLAINS.

TEMPERATURES WILL BE SLIGHTLY COOLER THE NEXT FEW DAYS...WITH
HIGHS PEAKING NEAR 100...AND LOWS REMAINING IN THE 70S. MAXIMUM
HEAT INDEX VALUES SHOULD REMAIN BELOW 105...THOUGH A FEW LOCATIONS
MAY TEETER NEAR THAT. HOWEVER...AT THIS TIME...IT LOOKS AS THOUGH
WE CAN ALLOW THE CURRENT HEAT ADVISORY TO EXPIRE. BY NEXT
WEEK...TEMPERATURES WILL WARM AGAIN...WITH HUMIDITY INCREASING AS
WELL.
&&

.LONG TERM...TUESDAY THROUGH FRIDAY
THE CENTER OF THE UPPER LEVEL RIDGE WILL BE IN PLACE ACROSS THE
CENTRAL CONUS AT THE START OF THE LONG TERM. HOWEVER...THIS UPPER
RIDGE WILL BEGIN TO FLATTEN...WITH THE CENTER OF THE RIDGE DROPPING
SE OVER THE SERN CONUS BY LATE NEXT WEEK. EVEN WITH A SLIGHT SHIFT
IN THE LOCATION OF THIS UPPER RIDGE...AR WILL REMAIN UNDER INFLUENCE
OF THIS FEATURE FOR THE MAJORITY OF THE LONG TERM PERIOD. MAINLY
ONLY ISOLATED DIURNALLY DRIVEN CONVECTION WILL BE POSSIBLE EACH
AFTERNOON. TEMPS WILL CONTINUE ABOVE NORMAL...WITH HIGHS GENERALLY
AROUND 100...AND LOWS IN THE 70S.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     71  97  73  99 /  10  10  10  10
CAMDEN AR         77  99  78  96 /  30  20  10  20
HARRISON AR       69  96  70 100 /  10  10  10  10
HOT SPRINGS AR    77 100  76  98 /  20  10  10  10
LITTLE ROCK   AR  76  98  76  99 /  20  10  10  10
MONTICELLO AR     77  97  76  96 /  30  20  10  20
MOUNT IDA AR      72  98  75  97 /  20  10  10  10
MOUNTAIN HOME AR  68  97  68 101 /  10  10  10  10
NEWPORT AR        70  97  73  98 /  10  10  10  10
PINE BLUFF AR     75  97  76  95 /  20  10  10  20
RUSSELLVILLE AR   73 101  75 100 /  10  10  10  10
SEARCY AR         73  96  73  96 /  10  10  10  10
STUTTGART AR      73  96  76  96 /  20  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS-BAXTER-
BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-
DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-
IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-
MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-
PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-
YELL.

&&

SHORT TERM...57 / LONG TERM...62
Hazardous weather outlook, Jul 20, 5:00 AM CDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI JUL 20 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI JUL 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WEAK FRONTAL BOUNDARY...LOCATED ALONG THE ARKANSAS AND MISSOURI
BORDER THIS MORNING...WILL SLOWLY DROP SOUTHWARD DURING THE NEXT
TWENTY FOUR HOURS. THIS FRONT...IN COMBINATION WITH OUTFLOW
BOUNDARIES FROM THURSDAYS ACTIVITY...WILL PRODUCE ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS STARTING LATE THIS MORNING. THE
BEST CHANCE OF SEEING PRECIPITATION WILL BE OVER THE SOUTHERN HALF
OF THE AREA. SOME OF THESE STORMS COULD BECOME BRIEFLY SEVERE DURING
THE AFTERNOON HOURS ON FRIDAY...WITH DAMAGING WINDS THE MAIN THREAT.

ANOTHER SCORCHING DAY IS IN THE FORECAST ACROSS THE REGION AS UPPER
LEVEL HIGH PRESSURE CONTINUES TO DOMINATE. IN SPITE OF THE WEAK
FRONTAL BOUNDARY MOVING THROUGH...TEMPERATURES WILL STILL SURPASS
THE CENTURY MARK JUST ABOUT EVERYWHERE ACROSS THE STATE. THESE HOT
TEMPERATURES...WHEN COMBINED WITH ELEVATED HUMIDITY LEVELS...WILL
PRODUCE HEAT INDICES IN EXCESS OF 105 DEGREES. SOME AREAS WILL SEE
HEAT INDICES OVER 110 DEGREES.

A HIGH WILDFIRE DANGER CONTINUES DUE TO DROUGHT CONDITIONS AND DRY
VEGETATION. MOST COUNTIES HAVE BURN BANS IN PLACE. OUTDOOR BURNING
OF ANY KIND IS STRONGLY DISCOURAGED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

SOMEWHAT DRIER AIR WILL FILTER INTO THE STATE FROM THE NORTH BEHIND
THE AFOREMENTIONED FRONTAL BOUNDARY. THIS WILL LIMIT THE POTENTIAL
FOR AFTERNOON SHOWERS AND THUNDERSTORMS FOR A GOOD PORTION OF THE
STATE THIS WEEKEND. HOWEVER...PORTIONS OF SOUTHERN ARKANSAS WILL
REMAIN IN HIGHER MOISTURE...WITH AFTERNOON ISOLATED SHOWERS AND
THUNDERSTORM MORE POSSIBLE.

THE OPPRESSIVE HEAT WILL CONTINUE TO BE A SIGNIFICANT THREAT
THROUGH EARLY NEXT WEEK AS TEMPERATURES HOVER AROUND 100 DEGREES.
HEAT INDICES WILL RANGE FROM 100 TO 110 THIS WEEKEND...WITH THE
HIGHEST VALUES ACROSS THE SOUTHERN SECTIONS OF THE STATE WHERE
HIGHER HUMIDITY LEVELS WILL REMAIN.

THE WILDFIRE DANGER WILL CONTINUE TO BE A CONCERN AS HOT AND DRY
CONDITIONS ALONG WITH DROUGHT CONDITIONS AND DRY VEGETATION
CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:35 PM CDTSpecial Weather StatementLZKPulaski30 min
Jul 19, 7:44 PM CDTSpecial Weather StatementLZKSaline46 min
Jul 19, 8:01 PM CDTSpecial Weather StatementLZKNewton44 min
Jul 19, 8:28 PM CDTSpecial Weather StatementLZKSaline47 min
Jul 19, 11:21 PM CDTSpecial Weather StatementLZKNewton44 min
Jul 19, 11:33 PM CDTSpecial Weather StatementLZKOuachita47 min
Jul 20, 12:00 AM CDTSpecial Weather StatementLZKNewton45 min
Jul 20, 4:00 PM CDTSevere Thunderstorm WarningLZKClark, Pike45 min
Jul 20, 5:14 PM CDTSevere Thunderstorm WarningLZKClark, Dallas31 min
Jul 20, 6:08 PM CDTSpecial Weather StatementLZKCalhoun42 min
Jul 20, 6:49 PM CDTSpecial Weather StatementLZKOuachita31 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.